Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 34, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Aug 19, 2006, 12:15 PM CDT for Galveston County, Texas. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2006, 12:15 PM CDT (17:15 UTC)
- Expired
- Aug 19, 2006, 1:30 PM CDT
- In force
- 75 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Galveston County, TX
The radar
The Houston radar (KHGX), 32 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 10:25 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 19, 10:25 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1025 AM CDT SAT AUG 19 2006 .UPDATE... SCT SHWRS/TSTMS ARE CONTINUING TO DEVELOP GENERALLY ALONG AND SOUTH OF I-10. STILL SEEING ISOLATED HOURLY RAINFALL RATES OF 2 TO 3 INCHES WHERE SOME TRAINING OCCURS. OVERALL CONVECTIVE INTENSITY HAS DECREASED A LITTLE OVER THE LAST HOUR. WILL ISSUE ANOTHER GRID/ZONE UPDATE FOCUSING ON THE AFT EXPECTATIONS. LOWERED HIGH TEMPS 2-3 DEGREES ACROSS HIGH RAIN COVERAGE AREAS AND ALSO ADJUSTED CLOUD COVER. NUDGED POPS UP FOR CENTRAL AND COASTAL ZONES TO HIGH SCT (50) FOR THE AFT HOURS. WILL CONTINUE TO MENTION THE LOCALLY HEAVY RAINFALL POSSIBILITY ALONG AND SOUTH OF A LIBERTY TO CONROE TO BRENHAM LINE. NORTH OF THIS LINE THERE WILL LIKELY BE LITTLE ACTIVITY AS A DRIER AND MORE SUBSIDENT AIRMASS IS IN PLACE. 33 && .PREV DISCUSSION... (ISSUED 855 AM CDT SAT AUG 19 2006) UPDATE... SENT OUT AN UPDATE TO ZONES/GRIDS TO ACCOUNT FOR THE HIGHER PRECIP COVERAGE CORRIDOR EXTENDING FROM THE UPPER COAST TO PEARLAND/HOUSTON AREAS AND THEN INTO WHARTON AND FORT BEND COUNTIES. THERE HAS BEEN SOME TRAINING AND CLUSTERING THIS MORNING WHICH HAS LED TO 2 TO 3 INCHES OF RAIN ACROSS PORTIONS OF THE ABOVE MENTIONED AREA. THEREFORE MENTIONED LOCALLY HVY RAINFALL ACROSS THIS AREA. BELIEVE THIS ACTIVITY IS BEING DRIVING BY THE COMBINATION OF UPPER LEVEL DIVERGENCE AND VERY DEEP MOISTURE. THE 6Z GFS ACTUALLY HAS A DECENT HANDLE ON THE CURRENT DEVELOPMENT. EXPECT THE ACTIVITY TO BECOME MORE SCT LATER TODAY WITH COVERAGE EXPANDING NORTH AND SOUTH OF THE CURRENT PREFERRED AREA. MAY ISSUE ANOTHER UPDATE LATER THIS MORNING AFTER I DIGEST SOME OF THE 12Z MODEL DATA. 33 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 19, 9:05 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 905 AM CDT SAT AUG 19 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-201200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 905 AM CDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL IS ONGOING THIS MORNING ACROSS NORTHERN BRAZORIA AND SOUTHERN HARRIS COUNTIES. LOCALLY HEAVY RAINFALL IS EXPECTED TO CONTINUE TO BE A THREAT TODAY THROUGH THE EARLY EVENING HOURS MAINLY ALONG AND SOUTH OF A LIBERTY TO CONROE TO BRENHAM LINE. ISOLATED AREAS COULD RECEIVE 3 TO 4 INCHES OF RAIN WHERE TRAINING OF STORMS OCCURS IN A VERY MOIST AIRMASS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:29 PM CDT | Flash Flood Warning | HGX | Galveston | 61 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.